Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 199, NWS Tulsa, OK

September 15, 2010Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 15, 2010, 10:16 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2010, 10:16 PM CDT (03:16 UTC)
Expired
Sep 15, 2010, 11:15 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 5:54 PM CDTSevere Thunderstorm WatchSPC6 hr
Sep 15, 8:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 7:48 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 15, 7:48 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT WED SEP 15 2010

...UPDATE...

.DISCUSSION...
SENT UPDATE GIVEN CURRENT RADAR TRENDS. HP SUPERCELLS WILL LIKELY
MOVE INTO FAR NORTHEAST OKLAHOMA THIS EVENING WITH THE POTENTIAL
FOR VERY LARGE HAIL AND DAMAGING WINDS. STORMS COULD REMAIN
DISCRETE FOR THE NEXT COUPLE OF HOURS WHICH WOULD ENHANCE THE
TORNADO THREAT. STORMS SHOULD DEVELOP MORE INTO LINEAR MCS BY LATE
EVENING...WITH A CONTINUED THREAT FOR DAMAGING WIND THREAT
AND CONVECTIVE CLUSTER PUSHES SOUTHEAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Sep 15, 8:55 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED SEP 15 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
854 PM CDT WED SEP 15 2010

...SEVERE THUNDERSTORMS LIKELY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
	TORNADO. RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ONGOING SEVERE THUNDERSTORMS IN SOUTHEAST KANSAS ARE MOVING
SOUTHWARD INTO NORTHEAST OKLAHOMA. THESE STORMS HAVE PRODUCED
TORNADOES... LARGE HAIL... AND DAMAGING WINDS OVER THE PAST FEW
HOURS. THIS ACTIVITY IS UNDERGOING A TRANSITION FROM DISCRETE
CELLS INTO A MESOSCALE CONVECTIVE COMPLEX. THIS WILL LESSEN THE
TORNADO THREAT WITH TIME. HOWEVER... LARGE HAIL AND DAMAGING WINDS
REMAIN LIKELY WITH THE STRONGER CONVECTION AS IT CONTINUES TO MOVE
SOUTHEASTWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS WITH A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. THE FRONT WILL
STALL NEAR THE INTERSTATE 40 CORRIDOR THURSDAY AFTERNOON WITH A
FEW ISOLATED THUNDERSTORMS POSSIBLE NEAR THE BOUNDARY.

HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA OVER THE WEEKEND
RESULTING IN DRY WEATHER AND HOT TEMPERATURES THROUGH THE EARLY
PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 15, 10:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CDT WED SEP 15 2010

OKZ056>058-061>063-160400-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OTTAWA OK-ROGERS OK-
1003 PM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS...NORTHERN DELAWARE...CRAIG...OTTAWA...
     NOWATA AND NORTHWESTERN MAYES

AT 1003 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEORIA TO BLUEJACKET TO 3 MILES NORTH OF
NOWATA...MOVING SOUTHEAST AT 25 MPH.

A LARGE PORTION OF NORTHEASTERN ROGERS...NORTHERN DELAWARE...CRAIG...
OTTAWA...NOWATA AND NORTHWESTERN MAYES COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1100 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3660 9461 3655 9483 3645 9548
      3695 9580 3695 9579 3700 9579
TIME...MOT...LOC 0303Z 324DEG 23KT 3690 9462 3680 9506
          3671 9560

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:16 PM CDTSevere Thunderstorm WarningTSAOsage59 min
Sep 15, 8:52 PM CDTTornado WarningTSAOsage21 min
Sep 15, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa, Washington57 min
Sep 15, 9:11 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington64 min
Sep 15, 10:03 PM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa57 min
Sep 15, 11:09 PM CDTSpecial Weather StatementTSARogers66 min
Sep 15, 11:30 PM CDTSpecial Weather StatementTSARogers60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.